Author(s): Shadnia S, Soltaninejad K, Shadnia S, Soltaninejad K
Abstract Share this page
Abstract BACKGROUND: Acute aluminum phosphide (AlP) poisoning is one of the most common cause of acute pesticide poisoning in Iran. Spontaneous ignition is a rare finding in AlP poisoning. OBJECTIVE: To present two cases of fatal AlP poisoning that involved spontaneous ignition. CASE REPORT: Two patients presented with suicidal ingestion of AlP tablets. In the Emergency Department (ED), they received gastric lavage. During insertion of a nasogastric tube, both patients experienced spontaneous ignition, and flames were witnessed by the medical personnel. Unfortunately, both patients died due to systemic effects of AlP poisoning. CONCLUSION: Patients who present with acute aluminum phosphide poisoning may experience spontaneous ignition in the ED. Copyright © 2011 Elsevier Inc. All rights reserved.
This article was published in J Emerg Med
and referenced in Toxicology: Open Access